Alert archive / Texas / Tornado Warnings in 2020
Tornado Warning 25, NWS Norman, OK
NWS Norman, OK issued this tornado warning at May 15, 2020, 8:06 PM CDT for Archer County, Texas. It was in force for 39 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 15, 2020, 8:06 PM CDT (01:06 UTC)
- Expired
- May 15, 2020, 8:45 PM CDT
- In force
- 39 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
County Archer County, TX
The radar
The Altus AFB radar (KFDR), 75 km from the middle of the area, began a volume at 01:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 15, 8:10 PM CDT | TSTM WND DMG | Archer City, TX | TWO TRANSFORMERS BLOWN. TIN ROOF BLOWN OFF HOUSE. |
| May 15, 8:36 PM CDT | TSTM WND GST 59 | Archer City, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 15, 1:39 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 1.1 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1748 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 1447 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.2
The text
As transmitted.
350
WFUS54 KOUN 160106
TOROUN
TXC009-160145-
/O.NEW.KOUN.TO.W.0025.200516T0106Z-200516T0145Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Norman OK
806 PM CDT Fri May 15 2020
The National Weather Service in Norman has issued a
* Tornado Warning for...
Central Archer County in northern Texas...
* Until 845 PM CDT.
* At 806 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Dundee, moving southeast at 35 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Archer City, Scotland, Dundee, Mankins, Lake Kickapoo and
northeastern Lake Diversion.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a storm shelter, safe room or an interior
room on the lowest floor of a sturdy building. Avoid windows. If you
are outdoors, in a mobile home, or in a vehicle, move to the closest
substantial shelter and protect yourself from flying debris.
This cluster of thunderstorms is capable of producing tornadoes and
widespread significant wind damage. Do not wait to see or hear the
tornado. For your protection move to an interior room on the lowest
floor of a building.
&&
LAT...LON 3366 9895 3383 9895 3384 9893 3375 9845
3347 9855
TIME...MOT...LOC 0106Z 297DEG 31KT 3376 9891
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$
033 follow-up statements
121
WWUS54 KOUN 160114
SVSOUN
Severe Weather Statement
National Weather Service Norman OK
814 PM CDT Fri May 15 2020
TXC009-160145-
/O.CON.KOUN.TO.W.0025.000000T0000Z-200516T0145Z/
Archer TX-
814 PM CDT Fri May 15 2020
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 845 PM CDT FOR CENTRAL
ARCHER COUNTY...
At 814 PM CDT, a severe thunderstorm capable of producing a tornado
was located 4 miles south of Mankins, moving southeast at 35 mph.
Another area of rotation capable of producing a tornado was located
near Lake Kickapoo, also moving southeast at 35 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Archer City, Scotland, Dundee, Mankins, Lake Kickapoo and
northeastern Lake Diversion.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a storm shelter, safe room, or an interior
room on the lowest floor of a sturdy building. Avoid windows. If you
are outdoors, in a mobile home, or in a vehicle, move to the closest
substantial shelter and protect yourself from flying debris.
This cluster of thunderstorms is capable of producing tornadoes and
widespread significant wind damage. Do not wait to see or hear the
tornado. For your protection move to an interior room on the lowest
floor of a building.
&&
LAT...LON 3366 9895 3383 9895 3383 9888 3375 9845
3347 9855
TIME...MOT...LOC 0114Z 295DEG 31KT 3372 9881
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$
03074
WWUS54 KOUN 160127
SVSOUN
Severe Weather Statement
National Weather Service Norman OK
827 PM CDT Fri May 15 2020
TXC009-160145-
/O.CON.KOUN.TO.W.0025.000000T0000Z-200516T0145Z/
Archer TX-
827 PM CDT Fri May 15 2020
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 845 PM CDT FOR CENTRAL
ARCHER COUNTY...
At 827 PM CDT, a severe thunderstorm capable of producing a tornado
was located 5 miles northwest of Archer City, moving east at 35 mph.
HAZARD...Tornado and ping pong ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Archer City, Holliday, Scotland and Lake Kickapoo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a storm shelter, safe room, or an interior
room on the lowest floor of a sturdy building. Avoid windows. If you
are outdoors, in a mobile home, or in a vehicle, move to the closest
substantial shelter and protect yourself from flying debris.
This cluster of thunderstorms is capable of producing tornadoes and
widespread significant wind damage. Do not wait to see or hear the
tornado. For your protection move to an interior room on the lowest
floor of a building.
&&
LAT...LON 3360 9882 3380 9870 3375 9845 3347 9855
TIME...MOT...LOC 0127Z 266DEG 29KT 3367 9867
TORNADO...RADAR INDICATED
HAIL...1.50IN
$$
03291
WWUS54 KOUN 160143
SVSOUN
Severe Weather Statement
National Weather Service Norman OK
843 PM CDT Fri May 15 2020
TXC009-160153-
/O.EXP.KOUN.TO.W.0025.000000T0000Z-200516T0145Z/
Archer TX-
843 PM CDT Fri May 15 2020
...THE TORNADO WARNING FOR CENTRAL ARCHER COUNTY WILL EXPIRE AT 845
PM CDT...
The tornado threat has diminished and the Tornado Warning has been
cancelled. However, large hail and damaging winds remain likely and a
Severe Thunderstorm Warning remains in effect for the area.
Remember, a Severe Thunderstorm Warning still remains in effect for
Archer County.
LAT...LON 3360 9882 3380 9870 3375 9845 3347 9855
TIME...MOT...LOC 0143Z 297DEG 31KT 3361 9853
$$
03What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this tornado warning went out at May 15, 6:17 PM CDT, 1 hour 49 minutes earlier.
Area forecast discussion, May 15, 6:17 PM CDT, 1 hour 49 minutes before
Area Forecast Discussion
National Weather Service Norman OK
617 PM CDT Fri May 15 2020
...New AVIATION...
.SHORT TERM...
(This evening through Saturday)
Issued at 228 PM CDT Fri May 15 2020
The outflow boundary/front across south-central Oklahoma, and
back northwest into west-central Oklahoma around mid-afternoon
will likely continue its southwestward progress, although probably
with less enthusiasm in the west. The storms forming behind the
front will continue to reinforce its southward movement in the
area east of I-44. This boundary's location will have major
implications on severe weather and flooding probabilities this
evening. The deeper into the cooler air, the lower the risk of
major severe weather...and flooding will be mainly near and up to
about 50 miles north of the boundary (although the risk of
flooding may expand late this evening, as storms become less
reliant on surface conditions).
We currently expect the majority of the rain and severe weather to
be over the southern half of our forecast area this evening (high
rain chances will continue through the night in the south). With
slow movement of the storms, and heavy rainfall from many of the
storms, there will be a risk of flooding. We are continuing the
existing Flood Watch.
Another cold front is expected to move into Oklahoma tomorrow,
joining an MCV that is likely to be over southern Oklahoma during
the day. This will support disorganized shower and thunderstorm
development over much of Oklahoma/north Texas, although by
afternoon, I-35 will divide the "likely" area (to the east of
I-35) from the "chance" area (to the west). Instability east of
I-35 may support a few strong storms, but organized severe storms
are not currently expected.
&&
.LONG TERM...
(Saturday night through next Thursday)
Issued at 228 PM CDT Fri May 15 2020
Showers/thunderstorms will be decreasing from the northwest
Saturday evening into early Sunday, as an upper-level circulation
departs to the south/southeast. This will leave Oklahoma and north
Texas under upper-level ridging, which will be reinforced by an
omega pattern early in the week.
Medium-range models are still a bit offset from each other
regarding the ridge axis location around midweek. For now, we have
a mild and dry (no rain) forecast for next week. If the ridge
shifts east more than currently expected, rain chances and
temperatures will both go up.
&&
.AVIATION...
(00Z TAFS)
Issued at 613 PM CDT Fri May 15 2020
A thunderstorm complex over Oklahoma and Texas will cause chaotic
weather, including a few severe thunderstorms, across the area
this evening. Highly variable winds, ceilings, and visibilities
are to be expected, particularly south of KCSM-KOKC through at
least 05Z. Farther north, winds will be affected by outflow from
the storm complex.
It is unclear whether there will be BR/fog early Saturday, but
with the cloud cover from the storms, and little or no rainfall
near the edges of the cloud shield, BR/fog seems unlikely.
There will be a few scattered showers, perhaps thunderstorms, on
Saturday, mainly in the afternoon, and mainly east of I-35. Winds
will be all over the compass, but should be relatively light
outside showers and storms.
CmS
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 63 77 62 78 / 70 50 30 0
Hobart OK 62 80 60 81 / 70 30 20 0
Wichita Falls TX 63 79 64 84 / 80 40 20 0
Gage OK 58 81 56 80 / 40 40 20 0
Ponca City OK 63 79 59 77 / 50 60 30 0
Durant OK 65 76 64 80 / 60 80 50 10
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch through Saturday morning for OKZ027>032-037>048-
050>052.
TX...Flood Watch through Saturday morning for TXZ085-086-088>090.
&&
SHORT TERM...23
LONG TERM....23
AVIATION...23Hazardous weather outlook, May 15, 2:12 PM CDT, 5 hours 54 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Norman OK 212 PM CDT Fri May 15 2020 OKZ004>048-050>052-TXZ083>090-161915- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 212 PM CDT Fri May 15 2020 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Through Tonight... .Thunderstorms... There is a risk of severe storms through this evening, mainly near and south of I-40. Large hail up to the size of baseballs and damaging winds up to 80 mph are the main concerns. The potential for a tornado is very low. .Heavy Rain... There is a potential for heavy rain that could lead to flooding through tonight, mainly across portions of central and southern Oklahoma, and western north Texas. .SPOTTER AND EMERGENCY MANAGEMENT STATEMENT... Storm spotter groups and emergency management personnel across the risk area should prepare for severe weather operations through the evening hours.. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... .Thunderstorms... The chance for thunderstorms will continue on Saturday, with a lower risk for strong to severe thunderstorms. The strongest storms are expected to be near and east of I-35. Low thunderstorm chances will continue across southeast Oklahoma on Sunday. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Local storm report, May 15, 7:34 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
734 PM CDT FRI MAY 15 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0731 PM FLOOD 7 S BRAY 34.54N 97.82W
05/15/2020 STEPHENS OK TRAINED SPOTTER
THREE TO FOUR INCHES OF QUICKLY MOVING WATER ACROSS ABOUT
1/8 MILE OF ROADWAY.
&&
MDAYLocal storm report, May 15, 7:41 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
741 PM CDT FRI MAY 15 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM HAIL 1 SW SEYMOUR 33.59N 99.27W
05/15/2020 E0.75 INCH BAYLOR TX EMERGENCY MNGR
&&
MDAYLocal storm report, May 15, 7:45 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
745 PM CDT FRI MAY 15 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM HAIL 5 W PERNELL 34.56N 97.60W
05/15/2020 E1.00 INCH STEPHENS OK PUBLIC
VIA MPING
&&
MDAYLocal storm report, May 15, 7:53 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
753 PM CDT FRI MAY 15 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM TSTM WND GST LAKE KEMP 33.76N 99.20W
05/15/2020 E65 MPH BAYLOR TX CO-OP OBSERVER
ESTIMATED 60 MPH WEST WIND 735-740, THEN 65 MPH NORTH
WIND TILL 0742.
&&
MDAYLocal storm report, May 15, 8:05 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
805 PM CDT FRI MAY 15 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0801 PM FLASH FLOOD FREDERICK 34.39N 99.01W
05/15/2020 TILLMAN OK PUBLIC
HEAVY STREET FLOODING REPORTED WITH 3 INCHES OF RAIN.
&&
TLINDLEYLocal storm report, May 15, 8:06 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
806 PM CDT FRI MAY 15 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM HAIL HARROLD 34.08N 99.03W
05/15/2020 E0.88 INCH WILBARGER TX TRAINED SPOTTER
&&
MDAYThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 15, 7:21 PM CDT | Severe Thunderstorm Warning | OUN | Baylor, Wilbarger | 54 min |
| May 15, 7:33 PM CDT | Flash Flood Warning | OUN | Wichita, Wilbarger | 3 hr |
| May 15, 7:43 PM CDT | Tornado Warning | OUN | Archer, Baylor, Wichita, Wilbarger | 32 min |
| May 15, 7:58 PM CDT | Severe Thunderstorm Warning | OUN | Archer, Baylor, Wichita, Wilbarger | 62 min |
| May 15, 8:25 PM CDT | Severe Thunderstorm Warning | OUN | Archer, Clay, Wichita | 65 min |
| May 15, 8:27 PM CDT | Areal Flood Advisory | OUN | Clay, Wichita | 3 hr |
| May 15, 9:12 PM CDT | Severe Thunderstorm Warning | OUN | Archer, Clay | 36 min |
| May 15, 9:32 PM CDT | Flash Flood Warning | OUN | Archer, Wichita | 88 min |
Nearby
Tornado Warnings in Texas, 2020Every tornado warning in 2020Tornadoes in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.